MAUDE Adverse Event Report: ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1340-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a new wand was opened and passed to the surgical table; it was connected to the quantum console, then, we started to use it in order to make coagulation in the lateral meniscus of the left knee patient; at the moment of activating the wand with the pedal, it burn the cartilage of the patient.Doctor asked to lower the coagulation level that is predetermined in the console, but at this moment, we noticed that the rf wand looked brown and it was releasing particles inside the patient's joint.No delay or patient injuries were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.

Brand Name
3.5MM 90 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7489094
Report Number3006524618-2018-00224
Device Sequence Number334119
Product Code GEI
UDI-Device Identifier00817470001839
UDI-Public(01)00817470001839(17)201031(10)2007497
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberAC1340-01
Device Catalogue NumberAC1340-01
Device Lot Number2007497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight62